MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Accessory Incompatible (1004); Malposition of Device (2616); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Lot number - potential lots 181220d and 181219c.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date - potential dates december 20, 2018 and december 19, 2018.Occupation - quality assurance specialist ii.Based from the results of our investigation, the root cause of the complaint could not be identified.Actual sample was not returned for evaluation hence we could not provide the detailed information of its actual condition.Retention samples were confirmed free from defects that will affect activation of safety sheath and 3 pieces/lot passed evaluation thru sheath activation and deactivation.In addition, simulation of safety sheath manual activation was successfully done without difficulty or irregularity, and no bending of cannula was encountered that could possibly result to needle stick.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.We have proper instruction for usage of sg3 needle that is addressed in the ifu as provided in the leaflet in which cautions, precautions and warnings to avoid needle sticks are indicated.(b)(4).
 
Event or Problem Description
The user facility reported that the nurse had issues administering an injection to her patient.The nurse mixed the solution the way that she was supposed to.She injected the needle and the needle would not inject.Medication did not come out of the needle.She pulled it out and tried to do it again and it just would not come out.She tried to retract the needle and it did not work.She replaced the needle and it still did not work; the needle used was a deltoid needle.She replaced the needle again, with a needle that came with the kit (gluteal needle).The gluteal needle was used to inject the consumer in the arm about 2 inches in and it ended up working fine.As the nurse made multiple attempts to inject the medication with the deltoid needle and was not successful until the needle was changed.In this event the nurse incurred a needle stick with the unintended needle.The dose was 50 unit: milligrams.The route of administration was intramuscular.Patient received intended dose.There was no patient injury, medical/surgical intervention required.Additional information was received on 03sept2020: the needle stick happened due to changing needles as the deltoid needle that came with the rs kit that was not administering.There was not a spare deltoid needle included in the risperdal consta kit, therefore the nurse used a needle from another product which was not a risperdal consta.She took off the replacement needle when it also did not work and placed it into a cap for safe keeping, so it would not accidentally stick someone.The nurse then used the gluteal needle from the ris consta kit but did not fully administer the full depth into the patient's arm as it is a longer needle.The nurse stated that she bumped the cap and the replacement needle that was not from the ris consta kit came out of the cap where she had temporarily placed the defective needle.Nurse reiterated she did not get a needle stick from the ris consta kit's needle.The stick occurred because the original ris consta kit's needle was defective and had to use an alternative.The nurse stated she was fine after the incident.She did not realize she had gotten stuck until she took her glove off and reported it immediately.Nurse states the consumer went for the blood test and he came back negative.There were no issues for the consumer.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct section b5, to correct and update section h6 medical device problem and component code.In the initial report it was reported that the nurse had a blood test done however it was the patient not the nurse.For section h6 health effect: clinical code: code 4582, h6: medical device problem code: code 1004, 2616 and h6: component code: code 424 and code 3088 are inapplicable.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10521591
Report Number3003902955-2020-00031
Device Sequence Number11668706
Product Code FMI
UDI-Device Identifier34806017509577
UDI-Public34806017509577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberSG3+2125
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
50 UNIT MILLIGRAMS OF INTRAMUSCULAR; GLUTEAL INJECTION OF RISPERDAL CONSTA; RISPERDAL CONSTA DRUG KIT CONTAINING SG3+2125; SG3+2051 FOR DELTOID